Flash Flood, Clay
- When
- June 13, 6:45 PM CST to 7:45 PM CST
- Where
- Clay County, 0.86 mi NW of Piggott to 0.68 mi N of Piggott
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.389, -90.191
Heavy rain flooded side streets in Piggott.
Warm and humid conditions out ahead of an approaching cold front allowed for showers and thunderstorms to develop during the afternoon and evening hours of June 12th and 13th. Some storms quickly became severe and produced large hail, damaging winds, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Warm and humid conditions out ahead of an approaching cold front allowed for showers and thunderstorms to develop during the afternoon and evening hours of June 12th and 13th. Some storms quickly became severe and produced large hail, damaging winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 6:45 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT FRI JUN 13 2008 .UPDATE... LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS EVENING. AS A RESULT...HAVE UPDATED THE FORECAST TO INCREASE POPS TO CATEGORICAL ACROSS AREAS NORTH OF INTERSTATE 40 THIS EVENING. MAIN HAZARDS WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL AS WELL AS SOME SMALL HAIL. THE SOUTHERN END OF THIS LINE OF STORMS ACROSS NORTH CENTRAL ARKANSAS SEEMS TO BE TAKING MORE OF A SOUTHEASTWARD DIVE. IF THIS TREND CONTINUES...WE MAY NEED TO EXTEND THE CURRENT SEVERE THUNDERSTORM WATCH SOUTHWARD TO INCLUDE THE ADDITIONAL COUNTIES. OTHERWISE...THE CURRENT FORECAST IS IN GOOD SHAPE AND NO OTHER CHANGES WERE MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 325 PM CDT FRI JUN 13 2008/ DISCUSSION... WARM AND HUMID AIRMASS REMAINS OVER THE MIDSOUTH THIS AFTERNOON...WITH TEMPERATURES IN THE UPPER 80S/LOWER 90S WHERE IT HASNT RAINED YET AND DEWPOINTS IN THE LOWER 70S. AS A RESULT...AIRMASS HAS BECOME VERY UNSTABLE WITH SBCAPES BETWEEN 2500-3000 AND LI/S BETWEEN -4 AND -6. NUMEROUS PULSE TYPE/DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTH MISSISSIPPI AND WEST TENNESSEE THROUGH THE EARLY EVENING HOURS. UPPER LEVEL RIDGE WHICH HAS BEEN IN CONTROL OF THE MIDSOUTH WEATHER WILL BEGIN TO WEAKEN SOME AS UPPER LEVEL SYSTEM CONTINUES TO MOVE ACROSS THE NORTHERN PLAINS. THIS WILL ALLOW A WEAK FRONTAL BOUNDARY TO APPROACH THE MIDSOUTH FROM THE NORTHWEST. ABUNDANT INSTABILITY AND STRONGER WINDS ALOFT WILL BE PRESENT AS THE BOUNDARY ENTERS THE NORTHERN AREAS OF THE MIDSOUTH...SO A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT. HOWEVER...WOULDNT BE SURPRISED TO SEE ADDITIONAL DEVELOPMENT SOUTH OF THIS AREA AS NUMEROUS OUTFLOW BOUNDARIES FROM DIURNAL CONVECTION MAY SERVE AS A RENEWED FOCUS FOR THUNDERSTORM DEVELOPMENT AS BOUNDARY SAGS TO THE SOUTH. RETAINED THE LIKELY POPS ACROSS THE NORTH/NORTHWEST AND TAPERED OFF TO SLIGHT CHANCES OVER FAR SOUTHEAST AREAS. THE FRONT WILL CONTINUE TO WEAKEN AS IT CONTINUES TO DRIFT SOUTH ACROSS THE REGION ON SATURDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT TO NORTH MISSISSIPPI SATURDAY AS AIRMASS WILL REMAIN UNSTABLE. SOMEWHAT DRIER AIR WILL MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL... AND PARTS OF WEST TENNESSEE...WHICH WILL END SHOWER AND THUNDERSTORM ACTIVITY OVER THESE PARTS. THE ENTIRE FORECAST AREA WILL BE RAIN-FREE ON SUNDAY AS HIGH PRESSURE AND WEAK RIDGING SETTLES BACK ACROSS THE REGION. TEMPERATURES WILL CLIMB INTO THE LOWER 90S UNDER MOSTLY SUNNY SKIES. HEADING INTO THE NEXT WEEK...NORTHWEST FLOW WILL DEVELOP ACROSS THE MIDSOUTH AS SOUTHWEST RIDGE AND EASTERN CONUS TROUGH BECOMES ESTABLISHED. THIS WILL ALLOW FOR FAST MOVING DISTURBANCES TO QUICKLY DIVE SOUTHEAST ACROSS THE FORECAST AREA. INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THROUGHOUT THE COURSE OF NEXT WEEK...BUT TIMING EACH INDIVIDUAL QUICK MOVING IMPULSE WILL BE DIFFICULT TO RESOLVE THIS FAR OUT. FIRST DISTURBANCE APPEARS TO DROP DOWN ON MONDAY MORNING WITH ANOTHER IMPULSE ON TUESDAY. NOT TOO CONFIDENT AT THIS TIME AS THERE EXISTS SOME TIMING AND STRENGTH ISSUES BETWEEN THE GFS AND EURO. POPS IN THE EXTENDED WILL MOST LIKELY HAVE TO BE REFINED IN SUBSEQUENT FORECASTS AS MODEL DISCREPANCIES WILL HOPEFULLY BE RESOLVED. THEREFORE...ONLY SLIGHT END POPS WERE MAINTAINED THROUGHOUT THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 89 70 94 / 70 30 10 10 MKL 70 88 63 91 / 90 30 10 10 JBR 70 89 65 93 / 100 20 10 10 TUP 71 88 67 92 / 40 50 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/TAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 213 PM CDT FRI JUN 13 2008 MSZ006-009-132015- TISHOMINGO MS-PRENTISS MS- 213 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BURTON AT 213 PM CDT...MOVING NORTHEAST AT 19 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITY OF IUKA...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT FRI JUN 13 2008 ARZ009-MOZ113-140015- CLAY AR-DUNKLIN MO- 631 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MALDEN TO 4 MILES WEST OF GREENWAY AT 631 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 654 PM CDT FRI JUN 13 2008 TNZ003-140015- WEAKLEY TN- 654 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF CRONANVILLE AT 654 PM CDT...MOVING EAST AT 21 MPH. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 731 PM CDT FRI JUN 13 2008 TNZ002-003-140100- WEAKLEY TN-OBION TN- 731 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MARTIN AT 731 PM CDT... MOVING EAST AT 16 MPH. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT FRI JUN 13 2008 TNZ001-002-019-140100- LAKE TN-OBION TN-DYER TN- 739 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF RIDGELY AT 739 PM CDT...MOVING EAST AT 16 MPH. PEOPLE IN DYER...LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT FRI JUN 13 2008 TNZ003-004-140130- HENRY TN-WEAKLEY TN- 745 PM CDT FRI JUN 13 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF PALMERSVILLE AT 745 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN HENRY AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The Memphis radar (KNQA), 120 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain flooded side streets in Piggott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120798.